Just wanted to share my experience with you and get your feedback.
I’ve been taking 4-8 hydros/day along with 2-4 Somas/day for the last 2 years. My doctor has been prescribing both to me to combat Cervical Arthritis, RLS at night (sleep), and intense back pain that comes and goes with pinched nerve problems in my neck. I’ve also been through 10 months of physical therapy to help strengthen my neck & back muscles and that has really helped (ultrasound on the back is heavenly!). Anyway, I decided that I have become dependent on these pills and quit both, and had an unexpected experience.
First, I quit the soma one week ago while still taking the hydros. I had bad headaches, diarrhea, fog, malaise, some sweating, and had great difficulty falling asleep for about 5 days, all while I was still taking about 6 to 8 Vicodin per day. After about 5 days, the soma withdrawals stopped. This past Thursday (6/19) I took my last pill of Vicodin I had left and then started taking Imodium for potential stomach problems, Gatorade for potassium (for the RLS), regular OTC Tylenol, and vitamins in the morning with a meal, and the only withdrawals I had were some very mild headaches and…..THAT’S IT!! I have no problems sleeping and have slept most of the way through the night since the Soma withdrawals stopped. No RLS problems either, which was also one of the reasons for the Vicodin script. I am on day 8 of being Soma-free and day 3 of being Vicodin free and I feel really really good! Like I said, some very mild headaches, but no stomach problems, no RLS, no cold sweats, no shaking, no aches and pains in my back and neck either. Nothing.
The Soma withdrawals were much worse than the Vicodin withdrawals, which seemed to be virtually non-existent. Has anyone had similar experiences with these two drugs? Did you find getting off the Soma was much more difficult than the Vicodin? Why was my Vicodin withdrawal virtually non-existent?
Thanks for listening.
BTW, my 40th birthday is coming up in 2 weeks, and I can’t wait to celebrate….pill free!!!!!!!
One last question…. I haven’t told my doc about this. How do I break this news to her that I have quit? She’s been very insistent about taking my pills regularly. I don’t think I need these pills anymore. I feel great and have stocked up on Tylenol and Advil.
Congratulations on taking a stand and taking your life back from these pills! My hats off to you! I have no experience with the soma other than a 2 week stint after a rotator cuff repair so i cannot comment on the w/d from that. But the fact that you have had virtually no problems coming off the vicodin is incredible and wish it were the same for me. Getting off opiates is one of the hardest things i've ever had to do (and next week will be quitting c/t for the 3rd time). I have planned to take a week off work w/o pay in order to live pill free once again. You really planned well and that was a very wise decision.
As far as your doctor is concerned, just tell her straight up. Remember, you are the one in charge of your life and healthcare. Doctors can recommend what we can do, but the decision is ultimately yours. I would thank her for her advice on taking the meds but inform her about your concern of being dependent on these. Tell her what IS working. I think you will find she respects you for doing so. Hope the next few days are just as smooth for you.
Thanks for your support! I will call my doctor next week and let her know what I have done. If she's a good doctor she will support me in my decision and recommend non-addicting pain medicine the next time I have a bad flare-up.
wannabefree330, Good luck with your c/t next week. What is your current situation? Do you have a thread on your condition posted? I would like to know more.
yes ,I have had the same problem in the past with soma..i didn't even realize that they are considered a benzo..and benzo w/ds are bad..You will get through the hydro w/d..and already know what to expect..good luck to you and I am glad out taking action!!
I think you're right. It makes sense. Maybe the Vic dose was too low for withdrawals, but then again, the Soma standard daily dosage is 4 350/mg per day (I looked it up!) which was exactly what I was taking most of the time. Maybe I should have tapered, which I didn't do. I just stopped at 4/day. So much for c/t. lol
Soma is not a controlled drug but may be adictive. I know it's nasty and most doctors won't use it these days and will give you another muscle relaxer. It has a synergistic effect with narcotic pain pills. 1+1=3
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.